Saw my doc today- blood pressure still low, and other stuff still screwed up, but she decided to try Lyrica- it's a new, better form of Neurontin (that I did ok on for 6 years- just can't afford the generic stuff on disablity)....she gave me 2 months of samples, and told me to see how it worked. It's for partial seizures with another primary med, like Neurontin, and also for neurogenic pain, like Neurontin....anybody been on it? Got 2 other meds to add to the collection- finally had to type up my list where I set my stuff up- it either keeps changing, or I'm just too unsure of myself to remember what this week's regime is
After first night (am doing bedtime for a week, then add the morning dose, so I don't get too zonked- got 2 other meds, plus one adjusted yesterday), I'm tired and balance isn't great (not new), but nothing dreadful. Just feel worn out, which isn't all that different than usual!! Still interested in anyone else's experience with this.
I have read on another board about 2 members that have just been put on Lyrica. One is a disabled 18 year old. Her mom has been pleased so far. Her control has greatly increased and her typical clusters have been absent. She usually has status events and has not.....The other poster is a man who has just started it....
it is similar to Neurontin and shows some promise in clinical trials anyway. It has only been out a few weeks.
I hope it does well for you!
mom of 2 teens who have battled seiuzres.
So far, the only thing I've noticed is fatigue, but that's to be expected with any new med. It's put out by the same people that make Neurontin- but less expensive, and still brand name, and not available in generic like Neurontin is (wonder if it's a monetary trick to make more money off essentially the same drug). I did ok on Neurontin (it was originally used for my dysautonomia, and not seizures)... guess time will tell....I've started it just at night at first, and will add the morning pill next week.
Good to hear others have been on it and it's helped.
How are you doing on Lyrica now? I was prescribed with it today, not totally sure about it because it is so new, but thought i'd throw caution to the wind and try it, i can always go back off it, and you never know, it could be the drug I'm looking for. I'm taking it with Keppra (3000mg daily) and Lamotrigine (600mg daily). Tapering it in REALLY slowly to avoid side-effects. I have grand mal seizures, myclonus and absence seizures.
Other than still being tired (but so many meds were changed at once, it's hard to know what's doing what), I can't say it's done anything horrible...maybe a decrease in the seizures....to 2-3 every couple of weeks? Still hard to tell living alone. But nothing awful as far as side effects (and it's smaller than Neurontin, so easier to swallow!!). Let me know how you do on it.....new stuff is always sort of spooky- not enough people know about it!
Thanks for replying, glad it's helping. You're right about new stuff being spooky, I've always been able to find out lots about any drug i've been on but not the case this time! Feel a little like a guinea pig... I've not got it yet, it'll take about 2 weeks but being already on Keppra I'm glad the pills aren't massive!
Just started taking Lyrica on Friday, tapering it in really slowly so only on 25mg per day, taking it at night, then I'll add in the morning dose in 2 weeks and so on. I've noticed fatigue, but I also had a "funny turn" last night. I was at a rehearsal for a show I'm in next week, and because I wasn't going to be on stage for about 20 minutes I had a lie down because I felt so tired, and I had a sore head. When I was lying down I started to feel frightened (but unsure about what I was frightened of) and thought I was about to burst into tears. So I got up and left the room - when I was going out my friend noticed I wasn't quite right so followed me, I then burst into tears and suddenly felt dizzy and confused, making the fear worse. It's bizarre, I can't really explain it. It felt as though I was drunk or I'd just had a seizure. I'm not a fan of being unable to explain things, but somnolence and fatigue are listed on the side effects sheet - I had to look up somnolence in the dictionary but it pretty much describes how I felt last night. Apart from the fear. I got anxiety and depression on Clonazepam and Epilem, and really don't want to go down that path again, but I'm planning on sticking this out for a while at least. Can't believe this is all happening after having only taken the MINIMUM dose for 4 days... Has anyone experienced anything like this before?
Doc and I decided to nix the Lyrica, and stick with the carbamazepine and clonazepam...working about as well as anything, and they're on the generic list for the medication assistance place I'm using.
It's been a rough few weeks with lots of med changes (not just the seizure stuff), weather changes, infections, dehydration (ER again for IVs- blood too thick to pull thru syringes to get lab drawn while putting the IV in), etc. Not feeling well at all, nutrition lousy, etc... don't know if I'm going to Thanksgiving at a friend's (but have the casseroles almost ready, aside from being baked- they're mixed, or almost ready for the oven tomorrow)...just don't feel right.